MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539300
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat a common bile duct stones in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent had separated at the pigtail (proximal side) flap.Another flexima biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.Block h11: a flexima biliary stent was returned for analysis.A visual examination of the returned device revealed that the push catheter was bent, the push catheter suture hole was torn, and the suture was detached and did not return with the device.Additionally, one of the stent barbs was found to be detached and was also not returned.Microscopic examination was performed, which confirmed the observed damage and showed no evidence of additional abnormalities.No other damages were noted to the stent or the delivery system.Product analysis confirmed the reported event of stent break, as well as related findings involving damage to the push catheter suture hole, suture detachment, and bending/kinking of the catheter push component.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely attributable to forces applied during the procedure, most probably influenced by procedural technique and/or anatomical tortuosity encountered during device deployment.The push catheter suture hole was found to be torn.This damage could have occurred if the device experienced undue pressure during attempted stent deployment.Bending of the push catheter may have impeded proper stent deployment and contributed to tearing of the suture hole.These factors could also lead to detachment of the stent barb and suture, or stent damage if excessive force was applied or if a suture became stuck during insertion.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23686982
Report Number3005099803-2025-06472
Device Sequence Number20309385
Product Code FGE
UDI-Device Identifier08714729162612
UDI-Public(01)08714729162612(17)270802(10)34560354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539300
Device Catalogue NumberM00539300
Device Lot Number0034560354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/26/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown